Alert archive / Kentucky / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Oct 8, 2014, 12:52 AM EDT for Harlan County, Kentucky. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2014, 12:52 AM EDT (04:52 UTC)
- Expired
- Oct 8, 2014, 1:45 AM EDT
- In force
- 53 min
- Issued by
- NWS Jackson, KY
County Harlan County, KY
The radar
The Knoxville radar (KMRX), 78 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.9 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259
WWUS83 KJKL 080452
SPSJKL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1252 AM EDT WED OCT 8 2014
KYZ086>088-116-117-080545-
KNOX-LESLIE-BELL-CLAY-HARLAN-
1252 AM EDT WED OCT 8 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 145 AM EDT WEDNESDAY MORNING...
NORTHERN KNOX...
SOUTHERN LESLIE...
NORTHEASTERN BELL...
SOUTHEASTERN CLAY AND
HARLAN.
AT 1252 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAPPELL TO CANNON...OR ALONG A LINE EXTENDING FROM 10
MILES NORTH OF HARLAN TO BARBOURVILLE...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALKER AROUND
100 AM EDT...JONESBURG AROUND 105 AM EDT...LADEN AROUND 110 AM EDT...
SHIELDS AROUND 115 AM EDT...TEN SPOT AROUND 120 AM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3696 8400 3704 8335 3686 8304 3685 8305
3685 8307 3683 8309 3681 8309 3679 8311
3675 8348
TIME...MOT...LOC 0452Z 298DEG 29KT 3697 8335 3691 8385
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Oct 7, 8:25 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Oct 7, 8:25 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 825 PM EDT TUE OCT 7 2014 .UPDATE... ISSUED AT 825 PM EDT TUE OCT 7 2014 THE TRAIN OF SEVERE STORMS AND SUPERCELLS CONTINUES TO ROLL EAST THROUGH NORTHERN KENTUCKY. AS SUCH HAVE EXTENDED THE TORNADO WATCH THROUGH 11 PM PER CONVERSATION WITH SPC AND NEIGHBORS. HAVE SET UP THE GRIDS TO REFLECT THESE CHANGES AND THE GRIDS HAVE BEEN ISSUED. UPDATED ZONES AND HWO OUT SHORTLY. UPDATE ISSUED AT 435 PM EDT TUE OCT 7 2014 UPDATED THE FORECAST TO EXTEND THE TORNADO WATCH A COUPLE OF COUNTIES SOUTH. THIS WAS MAINLY TO DEAL WITH THE DEVELOPING LINEAR CELLS JUST OUTSIDE OF ROCKCASTLE COUNTY. THE WCN HAS BEEN ISSUED ALONG WITH UPDATED GRIDS AND ZONES. HWO TO FOLLOW. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 350 PM EDT TUE OCT 7 2014 18Z SFC ANALYSIS SHOWS THE COLD FRONT ASSOCIATED WITH A DEEP AREA OF LOW PRESSURE MOVING CLOSER TO THE AREA. THE WIND FIELD AHEAD OF THIS FRONT IS VERY FAVORABLE FOR ROTATING STORMS WITH A MID LEVEL SPEED MAX MOVING INTO THE OHIO VALLEY. THIS...COMBINED WITH A SURGE OF MOIST AND UNSTABLE AIR INTO THE REGION...HAS RESULTED IN A THREAT FOR SUPERCELLS AND THEIR SEVERE WEATHER ATTRIBUTES ACROSS THE NORTHERN TWO THIRDS OF THE AREA...WHERE A TORNADO WATCH IS IN EFFECT. ON RADAR...A VERY STRONG/SEVERE CLUSTER OF STORMS IS NOW TRACKING THROUGH THE WATCH AREA TOWARD EAST KENTUCKY AND WILL MOVE ACROSS THE JKL CWA BETWEEN 4:30 AND 6 PM...MAINLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY. ADDITIONAL STORMS WILL BE POSSIBLE AFTER THIS INITIAL BATCH OF STORMS PASS. A CLEARING OF THE LOWER CLOUDS IN THE WAKE OF THE EARLIER SHOWERS AND STORMS IS BRINGING TEMPERATURES UP INTO THE 60S AND 70S THROUGH THE AREA ALONG WITH SOUTHWEST WINDS OF 10 TO 20 KTS AND GUSTS TO 25 KTS. THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THE LARGE AND DEEP UPPER LOW SPINNING NORTH OF THE MIDWEST AND ITS ATTENDANT ENERGY PACKET RACING THROUGH THE SOUTHERN OHIO VALLEY THIS EVENING. THIS NODE OF THE UPPER LOW THEN LIFTS TO THE NORTHEAST ALLOWING FOR DECENT HEIGHT RISES IN ITS WAKE. THE ECMWF AND GEM ARE A VIRTUAL MATCH WITH THEIR FLATTENING OF THE PATTERN DURING THE DAY THURSDAY. LATER THAT NIGHT AN OPENING TROUGH OVER THE FOUR CORNER/S REGION WILL SEND MORE ENERGY THIS WAY IN THE FAST FLOW LEADING RIGHT INTO KENTUCKY. FOR THE MOST PART...USED A BLEND OF THE MODELS WITH A LEAN TOWARD THE HRRR AND NAM12 FOR THE NEAR TERM. SENSIBLE WEATHER WILL FEATURE A STORMY EVENING FOR AT LEAST THE NORTHERN PARTS OF EASTERN KENTUCKY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED FOR THE REST OF THE AREA INTO THE EVENING. THE STORMS WILL MOVE OFF BY LATE EVENING AND CONDITIONS WILL IMPROVE OVERNIGHT WITH ANOTHER COOL NIGHT ON TAP. FOR WEDNESDAY... HIGH PRESSURE WILL GIVE US ONE SOLID DAY OF DRY WEATHER WITH PARTLY CLOUDY SKIES. HOWEVER...THE FRONT THAT PUSHES OFF TO THE SOUTH TONIGHT WILL START TO COME BACK AS A WARM FRONT ON WEDNESDAY NIGHT WITH SHOWERS AND THUNDERSTORMS POSSIBLE BY DAWN IN BOTH THE NORTHERN PARTS OF THE AREA AND ALSO ALONG THE TENNESSEE BORDER. USED THE CONSSHORT AS A STARTING POINT FOR THE T/TD/WIND GRIDS THROUGH THE FIRST 18-24 HOURS BEFORE GOING WITH THE SUPERBLEND THEREAFTER. DID MAKE SOME ADJUSTMENTS TO THE LOWS TONIGHT AND WEDNESDAY NIGHT TO ACCOUNT FOR TERRAIN EFFECTS. AS FOR POPS...ENDED UP MORE SIMILAR TO THE WETTER MET NUMBERS TONIGHT AND AGAIN WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 330 PM EDT TUE OCT 7 2014 THE EXTENDED FORECAST PERIOD BEGINS ON THURSDAY WITH THE BROAD CLOSED UPPER LOW OVER THE NORTHEASTERN CANADIAN MARITIMES AND SLOWLY SHIFTING EAST. MEANWHILE DURING THIS TIME...A RIDGE RESIDES OVER THE NORTHWEST CONUS WITH A CLOSED LOW BEING THE REMNANTS OF TROPICAL STORM SIMON MOVING OVER THE FOUR CORNERS REGION AND MOVING INTO THE CENTRAL PLAINS. BY THE WEEKEND...A STRONG JET STREAK DIVES OUT OF THE NORTHERN ROCKIES AND INTO THE CENTRAL PLAINS AS A TROUGH DEEPENS FURTHER WITH THE REMNANTS OF SIMON MOVING THROUGH THE BASE OF THE TROUGH AND INTO THE MID MS RIVER VALLEY. THE MODELS HAVE SEEM TO COME INTO AGREEMENT WITH THIS SCENARIO AS WELL AS THE SUPER BLEND MODEL...AT LEAST THROUGH THE WEEKEND. THE SUPER BLEND GAVE A CONSENSUS OF LIKELY POPS THROUGH THE WEEKEND SO KEPT THIS SOLUTION IN THE FORECAST. FOR DETAILS IN THE LOWER LEVELS...AN EXITING FRONT BECOMES STALLED AND ORIENTED WEST TO EAST ALONG THE TN VALLEY AND INTO KY DURING THE THURSDAY THROUGH SUNDAY PERIOD DUE TO STRONG RIDGING ALONG THE EAST COAST. THIS SETS UP A SCENARIO WHERE NUMEROUS WAVES MOVE ALONG THIS BOUNDARY PROVIDING RAIN CHANCES EVERYDAY DURING THE EXTENDED. THIS BEING A MORE SPRING LIKE PATTERN OCCURRING THIS TIME OF YEAR WITH VEGETATION ON THE DECLINE COULD MAKE FOR A CONCERN FOR FLOODING IN THE EXTENDED. WITH THE REMNANTS OF SIMON...THE INFLUX OF GULF MOISTURE AND AN ACTIVE JET FOR UPPER LEVEL SUPPORT THE INGREDIENTS MAY BE AVAILABLE FOR THIS EVENT. A FEW DETAILS WILL NEED TO BE IRONED OUT...ESPECIALLY WITH THE MODELS HANDLING A TRANSITION IN THE PATTERN BUT THIS SCENARIO WILL NEED TO BE MONITORED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 815 PM EDT TUE OCT 7 2014 SEVERE AND POTENTIALLY TORNADIC SUPERCELLS CONTINUE TO ROLL EAST THROUGH THE AREA JUST NORTH OF JACKSON. WITH THESE...IFR AND MVFR CONDITIONS WILL BE COMMON WITH BRIEF TIMES OF VLIFR ALONG WITH GUSTY WINDS UP TO 40 KTS. OTHERWISE...SOUTH OF THIS LINE THINGS WILL BE QUIETER AND EVERYWHERE CIGS WILL START TO CLEAR UP AFTER 06Z WITH A MOSTLY SUNNY DAY EXPECTED ON WEDNESDAY AND WINDS SWITCHING TO THE WEST AT 5 TO 10 KTS. WITH THE WINDS STILL ROARING OFF THE GROUND HAVE ADDED A LLWS REMARK TO THE TAFS THROUGH 04Z. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...GREIF LONG TERM...SHALLENBERGER AVIATION...GREIF
Hazardous weather outlook, Oct 7, 10:09 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1009 PM EDT TUE OCT 7 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090515- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1009 PM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL AFFECT MANY LOCATIONS ACROSS EASTERN KENTUCKY THROUGH THE REST OF THE EVENING. SOME STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH...LOCALLY HEAVY RAINFALL AND SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING COULD ACCOMPANY ANY STRONG STORM. MINOR FLOODING OF LOW LYING AREAS MAY ALSO OCCUR WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...WIND DAMAGE...OR HAIL TO THE JACKSON WEATHER OFFICE THROUGH THIS EVENING. GREIF/JJ
In the hours before
Special weather statement, Oct 7, 11:06 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1106 PM EDT TUE OCT 7 2014
KYZ107-109-110-112-120-080330-
JOHNSON-MAGOFFIN-PIKE-BREATHITT-FLOYD-
1106 PM EDT TUE OCT 7 2014
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1130 PM EDT TUESDAY EVENING...
SOUTHERN JOHNSON...
MAGOFFIN...
NORTHWESTERN PIKE...
NORTHERN BREATHITT AND
NORTHERN FLOYD.
AT 1103 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
HENDRICKS...OR NEAR SALYERSVILLE...MOVING EAST AT 40 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MARSHALLVILLE
AROUND 1110 PM EDT...GYPSY AROUND 1115 PM EDT...BRAINARD AROUND 1120
PM EDT...DOCK AROUND 1125 PM EDT...DWALE AROUND 1130 PM EDT...
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3749 8270 3756 8345 3769 8341 3770 8339
3768 8334 3767 8326 3770 8325 3772 8326
3775 8325 3777 8327 3781 8321 3773 8264
3771 8262 3768 8256 3769 8254
TIME...MOT...LOC 0303Z 284DEG 36KT 3770 8308
JMWLocal storm report, Oct 7, 11:22 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1122 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG SHARPSBURG 38.20N 83.93W
10/07/2014 BATH KY PUBLIC
TREES DOWN WITH A ROAD CLOSED NEAR SHARPSUBRG. ALSO BARN
ROOFS WERE REPORTED TO HAVE BEEN BLOWN OFF.
0445 PM TSTM WND DMG OWINGSVILLE 38.14N 83.76W
10/07/2014 BATH KY EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON A HOUSE.
0452 PM HAIL 1 NE BRODHEAD 37.41N 84.40W
10/07/2014 E1.00 INCH ROCKCASTLE KY TRAINED SPOTTER
0454 PM TSTM WND DMG 3 NE OLYMPIA SPRINGS 38.09N 83.63W
10/07/2014 BATH KY EMERGENCY MNGR
MULTIPLE TREES WERE BLOWN DOWN ONTO MUDLICK ROAD ABOUT
HALFWAY BETWEEN OLYMPIA SPRINGS AND SALT LICK.
0502 PM HAIL PRESTON 38.09N 83.75W
10/07/2014 E0.88 INCH BATH KY TRAINED SPOTTER
0505 PM NON-TSTM WND GST 3 NW MOREHEAD 38.22N 83.48W
10/07/2014 M54.00 MPH ROWAN KY MESONET
54 MPH WIND GUST WAS MEASURED AT THE ROWAN COUNTY KY
MESONET SITE.
0522 PM HAIL GRAY HAWK 37.39N 83.94W
10/07/2014 E0.75 INCH JACKSON KY FIRE DEPT/RESCUE
0536 PM HAIL 8 ENE WEST LIBERTY 37.96N 83.13W
10/07/2014 E0.75 INCH MORGAN KY COCORAHS
0545 PM TSTM WND DMG HAZARD 37.25N 83.20W
10/07/2014 PERRY KY BROADCAST MEDIA
A LARGE TREE LIMB WAS BLOWN DOWN ONTO A VEHICLE IN
DOWNTOWN HAZARD. THE TIME OF THE EVENT IS ESTIMATED FROM
RADAR.
0708 PM HAIL SIDEVIEW 38.11N 84.04W
10/07/2014 M1.75 INCH MONTGOMERY KY TRAINED SPOTTER
0730 PM FUNNEL CLOUD 2 NE WHEELERSBURG 37.85N 82.98W
10/07/2014 JOHNSON KY FIRE DEPT/RESCUE
0733 PM HAIL PRESTON 38.09N 83.75W
10/07/2014 E1.00 INCH BATH KY TRAINED SPOTTER
0735 PM HAIL OLYMPIA SPRINGS 38.06N 83.67W
10/07/2014 M0.88 INCH BATH KY TRAINED SPOTTER
0742 PM HAIL OWINGSVILLE 38.14N 83.76W
10/07/2014 M0.75 INCH BATH KY TRAINED SPOTTER
0805 PM HAIL MOUNT STERLING 38.06N 83.95W
10/07/2014 E1.00 INCH MONTGOMERY KY PUBLIC
0807 PM TSTM WND DMG WEST LIBERTY 37.91N 83.27W
10/07/2014 MORGAN KY PUBLIC
ROOF BLOWN OFF GARAGE, CHIMNEY KNOCKED OFF HOUSE, AND
SEVERAL TREES SNAPPED OFF. DAMAGE OCCURED IN WEST LIBERTY
ON HIGHWAY 460 WEST.
0808 PM HAIL 3 WNW WEST LIBERTY 37.93N 83.32W
10/07/2014 M1.00 INCH MORGAN KY NWS EMPLOYEE
0808 PM HAIL MOUNT STERLING 38.06N 83.95W
10/07/2014 E1.75 INCH MONTGOMERY KY PUBLIC
0823 PM TSTM WND DMG 11 NE WEST LIBERTY 38.03N 83.12W
10/07/2014 ELLIOTT KY TRAINED SPOTTER
LARGE TREE LIMBS DOWNED.
0823 PM HAIL 11 NE WEST LIBERTY 38.03N 83.12W
10/07/2014 E1.00 INCH ELLIOTT KY TRAINED SPOTTER
0825 PM HAIL 3 NE JEFFERSONVILLE 38.00N 83.79W
10/07/2014 E1.25 INCH MONTGOMERY KY NWS EMPLOYEE
0831 PM HAIL MEANS 37.95N 83.76W
10/07/2014 M0.25 INCH MENIFEE KY TRAINED SPOTTER
0831 PM TSTM WND DMG OIL SPRINGS 37.81N 82.94W
10/07/2014 JOHNSON KY EMERGENCY MNGR
ONE TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN.
0850 PM HAIL MOUNT STERLING 38.06N 83.95W
10/07/2014 E1.00 INCH MONTGOMERY KY PUBLIC
0900 PM HAIL 8 NW SALYERSVILLE 37.83N 83.17W
10/07/2014 E0.25 INCH MAGOFFIN KY AMATEUR RADIO
0913 PM HAIL 5 N SALYERSVILLE 37.82N 83.06W
10/07/2014 E1.00 INCH MAGOFFIN KY LAW ENFORCEMENT
0916 PM FUNNEL CLOUD STAFFORDSVILLE 37.83N 82.84W
10/07/2014 JOHNSON KY AMATEUR RADIO
1005 PM HAIL 8 NW SALYERSVILLE 37.83N 83.17W
10/07/2014 E0.25 INCH MAGOFFIN KY AMATEUR RADIO
1027 PM HAIL AUXIER 37.74N 82.76W
10/07/2014 E0.25 INCH FLOYD KY AMATEUR RADIO
&&
ARLocal storm report, Oct 7, 11:28 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1128 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WELLINGTON 37.92N 83.50W
10/07/2014 E1.25 INCH MENIFEE KY PUBLIC
&&
JPSpecial weather statement, Oct 7, 11:50 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1150 PM EDT TUE OCT 7 2014
KYZ079-080-116-117-080430-
PULASKI-LAUREL-LESLIE-CLAY-
1150 PM EDT TUE OCT 7 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1230 AM EDT WEDNESDAY MORNING...
EXTREME WEST CENTRAL LESLIE...
EAST CENTRAL PULASKI...
CENTRAL CLAY AND
CENTRAL LAUREL.
AT 1149 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AMMIE TO VALLEY OAK...OR ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF MANCHESTER TO 10 MILES NORTHEAST OF SOMERSET...
MOVING EAST AT 45 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WILD CAT AROUND
1155 PM EDT...TANKSLEY AROUND MIDNIGHT EDT...SPURLOCK AROUND 1205 AM
EDT...PORTERSBURG AROUND 1210 AM EDT...URBAN AROUND 1215 AM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO AN INCH AND A HALF PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AS
WELL AS FREQUENT LIGHTNING IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3720 8461 3723 8437 3716 8430 3718 8427
3720 8428 3720 8426 3724 8425 3723 8424
3724 8424 3726 8402 3725 8395 3726 8390
3727 8389 3729 8368 3714 8352 3704 8440
TIME...MOT...LOC 0349Z 279DEG 38KT 3726 8367 3717 8444
GEOGERIANSpecial weather statement, Oct 8, 12:14 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1214 AM EDT WED OCT 8 2014
KYZ079-080-086-116-080445-
PULASKI-LAUREL-KNOX-CLAY-
1214 AM EDT WED OCT 8 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1245 AM EDT WEDNESDAY MORNING...
NORTHERN KNOX...
EAST CENTRAL PULASKI...
SOUTHERN CLAY AND
CENTRAL LAUREL.
AT 1214 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PLANK TO BUNCH...OR ALONG A LINE EXTENDING FROM 8
MILES SOUTHEAST OF MANCHESTER TO 13 MILES WEST OF LONDON...MOVING
SOUTHEAST AT 50 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SPRING CREEK
AROUND 1220 AM EDT...OGLE AROUND 1225 AM EDT...WOOLLUM AROUND 1230 AM
EDT...SKIDMORE AROUND 1235 AM EDT...GREEN ROAD AROUND 1240 AM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3714 8440 3713 8361 3706 8354 3705 8355
3701 8351 3697 8352 3694 8351 3695 8359
3694 8358 3694 8357 3692 8397
TIME...MOT...LOC 0414Z 294DEG 42KT 3710 8362 3709 8430
GEOGERIANSpecial weather statement, Oct 8, 12:52 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1252 AM EDT WED OCT 8 2014
KYZ086>088-116-117-080545-
KNOX-LESLIE-BELL-CLAY-HARLAN-
1252 AM EDT WED OCT 8 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 145 AM EDT WEDNESDAY MORNING...
NORTHERN KNOX...
SOUTHERN LESLIE...
NORTHEASTERN BELL...
SOUTHEASTERN CLAY AND
HARLAN.
AT 1252 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAPPELL TO CANNON...OR ALONG A LINE EXTENDING FROM 10
MILES NORTH OF HARLAN TO BARBOURVILLE...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALKER AROUND
100 AM EDT...JONESBURG AROUND 105 AM EDT...LADEN AROUND 110 AM EDT...
SHIELDS AROUND 115 AM EDT...TEN SPOT AROUND 120 AM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3696 8400 3704 8335 3686 8304 3685 8305
3685 8307 3683 8309 3681 8309 3679 8311
3675 8348
TIME...MOT...LOC 0452Z 298DEG 29KT 3697 8335 3691 8385
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:03 PM EDT | Tornado Warning | JKL | Menifee, Montgomery | 27 min |
| Oct 7, 8:07 PM EDT | Tornado Warning | JKL | Johnson, Magoffin, Morgan | 53 min |
| Oct 7, 8:23 PM EDT | Tornado Warning | JKL | Menifee, Montgomery, Morgan, Wolfe | 37 min |
| Oct 7, 8:25 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Morgan, Rowan | 4 hr |
| Oct 7, 8:29 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 46 min |
| Oct 7, 8:35 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 55 min |
| Oct 7, 8:37 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Menifee, Morgan | 53 min |
| Oct 7, 8:41 PM EDT | Tornado Warning | JKL | Bath, Menifee, Montgomery | 34 min |
| Oct 7, 8:47 PM EDT | Tornado Warning | JKL | Martin | 13 min |
| Oct 7, 8:56 PM EDT | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Morgan | 34 min |
| Oct 7, 9:14 PM EDT | Special Weather Statement | JKL | Martin | 31 min |
| Oct 7, 9:21 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 24 min |
| Oct 7, 9:27 PM EDT | Tornado Warning | JKL | Floyd, Johnson, Martin | 18 min |
| Oct 7, 9:38 PM EDT | Special Weather Statement | JKL | Johnson, Magoffin, Morgan | 22 min |
| Oct 7, 9:44 PM EDT | Special Weather Statement | JKL | Martin | 31 min |
| Oct 7, 9:47 PM EDT | Special Weather Statement | JKL | Magoffin, Wolfe | 28 min |
| Oct 7, 9:56 PM EDT | Special Weather Statement | JKL | Johnson, Martin | 49 min |
| Oct 7, 10:01 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| Oct 7, 10:08 PM EDT | Areal Flood Advisory | JKL | Estill, Floyd, Johnson, Magoffin, Martin, Menifee and 5 more | 3 hr |
| Oct 7, 10:19 PM EDT | Special Weather Statement | JKL | Floyd, Magoffin | 26 min |
| Oct 7, 10:25 PM EDT | Special Weather Statement | JKL | Martin | 35 min |
| Oct 7, 10:31 PM EDT | Special Weather Statement | JKL | Estill, Lee, Powell, Wolfe | 29 min |
| Oct 7, 10:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 18 min |
| Oct 7, 10:59 PM EDT | Special Weather Statement | JKL | Pike | 31 min |
| Oct 7, 11:06 PM EDT | Special Weather Statement | JKL | Floyd, Magoffin | 24 min |
| Oct 7, 11:21 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Pike, Wolfe | 2 hr |
| Oct 7, 11:31 PM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Magoffin, Pike | 4 hr |
| Oct 7, 11:45 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Knott, Laurel, Leslie and 4 more | 3 hr |
| Oct 7, 11:50 PM EDT | Special Weather Statement | JKL | Clay, Laurel | 40 min |
| Oct 8, 12:14 AM EDT | Special Weather Statement | JKL | Laurel | 31 min |
| Oct 8, 12:21 AM EDT | Areal Flood Advisory | JKL | Clay, Laurel, Leslie, Perry, Pulaski | 3 hr |
| Oct 8, 12:31 AM EDT | Flash Flood Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle | 4 hr |
| Oct 8, 12:44 AM EDT | Areal Flood Advisory | JKL | Floyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more | 2 hr |
| Oct 8, 1:33 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 2 hr |
| Oct 8, 1:34 AM EDT | Special Weather Statement | JKL | Harlan | 26 min |
| Oct 8, 2:11 AM EDT | Special Weather Statement | JKL | McCreary | 49 min |
Nearby
Special Weather Statements in Kentucky, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.